Shoulder Pain after Neulasta

Posted by kathrynevans22 @kathrynevans22, Mar 16 1:02pm

Hi, has anyone else experienced shoulder pain (left side) after their Nulasta treatments have stopped. I was given Nulasta in January of this year while on doxorubicin to increase my white cells.
While on the Nulasta I had bone pain and was instructed by my physician to take Claritin to help alleviate the pain. I am still experiencing pain in my left shoulder, to the point of being unable to put a coat on without assistance and it has continued to get worse. My Oncologist has told me to see an Ortho, which I am this week. I'm just wondering if this has happened to anyone else.

Interested in more discussions like this? Go to the Gynecologic Cancers Support Group.

Which shoulder? Injury to the spleen can cause left shoulder pain. (Injury to the liver or gallbladder can cause right shoulder pain.) Please let your doctor know about your shoulder pain, in case the Neulasta is affecting your spleen.

REPLY

Welcome, @kathrynevans22. I agree with @lathomasmd. The shoulder pain you are experiencing may or may not be related to Neulasta. But either way it is best to monitor it.

Have you been to an ortho or endocrinologist yet? Do you have osteopenia or osteoporosis?

REPLY

I didn't have shoulder pain but I had the headache from hell for 48 hours which according to doc shouldn't have been a side effect but since it occurred within 12 hours of me getting the shot he would assume that was reason for it since I've never had one like that. so just because it isn't a "normal" side effect, don't let them rule it out.

REPLY

Not a fan of Neulasta. I had horrible pain in every bone and joint in my body the day after my shot and 2 days after my first chemo. It was horrible. I couldn’t walk due to the pain in my feet and couldn’t sleep. My Oncologist did not make me have it again, and my labs were fine without it. 3 yrs after chemo, and I still have some joint pain, neuropathy in my feet and brain fog. Hope your shoulder gets better.

REPLY
@clarehohman

Not a fan of Neulasta. I had horrible pain in every bone and joint in my body the day after my shot and 2 days after my first chemo. It was horrible. I couldn’t walk due to the pain in my feet and couldn’t sleep. My Oncologist did not make me have it again, and my labs were fine without it. 3 yrs after chemo, and I still have some joint pain, neuropathy in my feet and brain fog. Hope your shoulder gets better.

Jump to this post

Welcome, @clarehohman. May I ask what type of cancer you had?

REPLY
@colleenyoung

Welcome, @clarehohman. May I ask what type of cancer you had?

Jump to this post

I have ovarian cancer. Was in remission from December 22 through August 23 when the cancer returned. It has now metastasized to my liver. Since my post I went to an ortho doctor and was diagnosed with Frozen Shoulder, had a cortisone shot and am now waiting to begin PT. My should feels somewhat better but I had no idea how much a cortisone shot would hurt!!

REPLY
@colleenyoung

Welcome, @clarehohman. May I ask what type of cancer you had?

Jump to this post

Hi Colleen, I had uterine and ovarian cancer, both stage 1, surgery, chemo and radiation. Three and a half years from surgery, and so far so good. It was a tough road, but I thank God for getting me through.

REPLY
Please sign in or register to post a reply.